Alert archive / New York / Wind Advisories in 2006

Wind Advisory 6, NWS Binghamton, NY

March 14, 200617 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Mar 14, 2006, 3:01 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Mar 15, 2006, 7:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 3:01 AM EST (08:01 UTC)
In effect from
Mar 15, 2006, 7:00 AM EST
Expired
Mar 15, 2006, 10:36 PM EST
In force
16 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 140801
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 AM EST TUE MAR 14 2006



.A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL CAUSE
WINDS TO INCREASE ACROSS NEW YORK AND PENNSYLVANIA TODAY. THE
STORM SYSTEM WILL MOVE VERY LITTLE THROUGH WEDNESDAY. THEREFORE
WINDS ARE EXPECTED TO REMAIN GUSTY THROUGH THE NEXT 36 HOURS.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-142045-
/O.NEW.KBGM.WI.Y.0006.060314T1400Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
301 AM EST TUE MAR 14 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
WEDNESDAY. 

WINDS WILL INCREASE DURING THE MID MORNING HOURS TO AROUND 20 TO
25 MPH. GUSTS AS HIGH AS 45 MPH ARE EXPECTED DURING THE AFTERNOON. 

THE WINDY CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE OVERNIGHT
HOURS AND INTO THE LATE AFTERNOON WEDNESDAY. THE DURATION OF THIS
WIND EVENT WILL INCREASE THE LIKELIHOOD FOR WEAKLY ROOTED TREES
AND LARGE LIMBS TO BE DOWNED.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 49 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE
OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS.

$$

PADAVONA
7 follow-up statements
000 
WWUS71 KBGM 141538
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1038 AM EST TUE MAR 14 2006

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL REMAIN
NEARLY STATIONARY THROUGH WEDNESDAY. AS A RESULT... STRONG WEST
TO NORTHWEST WINDS CIRCULATING AROUND THE LOW WILL PERSIST ACROSS
THE AREA THROUGH WEDNESDAY.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-142345-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1038 AM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

WEST TO NORTHWEST WINDS WILL AVERAGE 20 TO 25 MPH WITH OCCASIONAL
GUSTS TO 45 TO 50 MPH THIS AFTERNOON THROUGH WEDNESDAY. THE
DURATION OF THIS WIND EVENT WILL INCREASE THE LIKELIHOOD FOR
WEAKLY ROOTED TREES AND LARGE LIMBS TO BE DOWNED.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE
LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND
GUSTS.

$$

MSE
000 
WWUS71 KBGM 141953
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 PM EST TUE MAR 14 2006

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CANADA WILL REMAIN
NEARLY STATIONARY THROUGH WEDNESDAY. AS A RESULT... STRONG WEST
TO NORTHWEST WINDS CIRCULATING AROUND THE LOW WILL PERSIST ACROSS
THE AREA THROUGH WEDNESDAY.

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-150400-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
253 PM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST WEDNESDAY. 

WEST TO NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH OCCASIONAL
GUSTS TO 45 TO 50 MPH TONIGHT THROUGH WEDNESDAY. THE DURATION OF THIS
WIND EVENT WILL INCREASE THE LIKELIHOOD FOR WEAKLY ROOTED TREES
AND LARGE LIMBS TO BE DOWNED LATER TONIGHT AND WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE
LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND
GUSTS.

$$

MSE
000 
WWUS71 KBGM 150322
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1022 PM EST TUE MAR 14 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151130-
/O.EXT.KBGM.WI.Y.0006.060315T1200Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1022 PM EST TUE MAR 14 2006

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM TO 6 PM EST
WEDNESDAY. 

WEST WINDS HAVE DIMINISHED SOME TONIGHT...AND ARE NOT EXPECTED TO
GUST ABOVE 40 MPH AGAIN UNTIL AFTER SUNRISE WEDNESDAY. THE ADVISORY
HAS THUS BEEN TEMPORARILY SUSPENDED UNTIL TOMORROW.

WIND SPEEDS ARE FORECAST TO INCREASE DURING THE MORNING TO 15 TO
30 MPH WITH OCCASIONAL GUSTS TO 45 TO 50 MPH THROUGH WEDNESDAY AFTERNOON.
GUSTS OF THIS MAGNITUDE WILL LIKELY CAUSE SOME MORE MINOR DAMAGE
TO WEAKLY ROOTED TREES OR LARGE TREE LIMBS. FALLING TREES MAY CONTRIBUTE
TO POWER OUTAGES...OR OTHER STRUCTURAL DAMAGE AROUND THE REGION ON
WEDNESDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE
LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND
GUSTS.

$$

JAB
000 
WWUS71 KBGM 150818
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EST WED MAR 15 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151630-
/O.CON.KBGM.WI.Y.0006.060315T1200Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
318 AM EST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
EST THIS AFTERNOON. 

SUSTAINED WIND SPEEDS ARE FORECAST TO INCREASE THIS MORNING TO 15
TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH. GUSTS OF THIS MAGNITUDE
MAY CAUSE MINOR DAMAGE TO WEAKLY ROOTED TREES OR LARGE TREE LIMBS.
THE WINDS WILL BEGIN TO DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE LOOSE
OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND GUSTS.

$$
000 
WWUS71 KBGM 151531
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1031 AM EST WED MAR 15 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-152300-
/O.CON.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1031 AM EST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

SUSTAINED WIND SPEEDS ARE FORECAST TO INCREASE LATE THIS MORNING
TO 15 TO 30 MPH, WITH OCCASIONAL GUSTS TO 45 MPH DURING THE 
AFTERNOON. GUSTS OF THIS MAGNITUDE MAY CAUSE MINOR DAMAGE TO
WEAKLY ROOTED TREES OR LARGE TREE LIMBS. THE WINDS WILL BEGIN TO
DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PEOPLE SHOULD SECURE
LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND
GUSTS.

$$
000 
WWUS71 KBGM 152304
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
604 PM EST WED MAR 15 2006

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038>040-043-044-
047-048-072-160015-
/O.CAN.KBGM.WI.Y.0006.000000T0000Z-060315T2300Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
604 PM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

WEST WINDS HAVE DECREASED THIS EVENING...TO BELOW THE NATIONAL
WEATHER SERVICE WIND ADVISORY CRITERIA OF SUSTAINED WINDS OVER 30
MPH, OR WIND GUSTS OVER 45 MPH. EXPECT THE WINDS TO REMAIN BETWEEN
15 AND 25 MPH IN MOST PLACES WITH OCCASIONAL GUSTS TO 40 MPH FOR
THE EARLY EVENING. THE WINDS WILL CONTINUE TO SUBSIDE FOR THE
REMAINING EVENING HOURS. THEREFORE, THE WIND ADVISORY IS NO LONGER
IN EFFECT.


$$

NYZ046-057-062-160500-
/O.EXT.KBGM.WI.Y.0006.000000T0000Z-060316T0500Z/
OTSEGO-DELAWARE-SULLIVAN-
604 PM EST WED MAR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SUSTAINED WIND SPEEDS WILL CONTINUE TO BLOW FROM THE WEST BETWEEN 25
AND 35 MPH...WITH OCCASIONAL GUSTS TO 50 MPH DURING THE EVENING
HOURS. THE WINDS WILL SUBSIDE BETWEEN 9 PM AND MIDNIGHT. GUSTS OF
THIS MAGNITUDE MAY CAUSE MINOR DAMAGE TO TREES AND BRING DOWN
LARGE TREE LIMBS. THERE COULD ALSO BE SPORADIC POWER OUTAGES DUE
TO THE HIGH WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS WILL EXCEED 30 MPH AT
TIMES WITH GUSTS OVER 45 MPH EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION IF TRAVELING THROUGH THE CATSKILLS. PEOPLE SHOULD SECURE
LOOSE OBJECTS OUTDOORS THAT COULD BE BLOWN AROUND BY STRONG WIND
GUSTS.

$$
NICOSIA
000 
WWUS71 KBGM 160336
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1036 PM EST WED MAR 15 2006

NYZ046-057-062-160445-
/O.CAN.KBGM.WI.Y.0006.000000T0000Z-060316T0500Z/
OTSEGO-DELAWARE-SULLIVAN-
1036 PM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS OVER THE WESTERN CATSKILLS WILL CONTINUE TO DIMINISH
OVERNIGHT. WINDS WILL AVERAGE 15 T0 25 MPH WITH A FEW GUSTS TO 35 OR 40
MPH AT TIMES. SINCE THE WIND IS NOT EXPECTED TO EXCEED 30 MPH OR
GUST ABOVE 45 MPH...EXCEPT OVER THE HIGHEST MOUNTAIN PEAKS...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$
NICOSIA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:40 AM EST, 21 minutes earlier.

Area forecast discussion, Mar 14, 2:40 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 AM EST TUE MAR 14 2006

.SHORT TERM (TODAY - WEDNESDAY)...
INTENSE CYCLONE WRAPPING UP OVER LOWER CANADA WHILE HIGH PRESSURE
BUILDS OVER THE SOUTHERN AND CENTRAL PLAINS. THE RESULT IS A
TIGHTENING PRESSURE GRADIENT AND INCREASING WIND FLOW. ALOFT THE JET
STREAM REMAINS VIGOROUS. RAPID ADVECTION OF COLD AIR FROM THE
NORTHWEST WILL LEAD TO STEEP LOW LEVEL LAPSE RATES, INCREASED
MIXING, AND HENCE THE POTENTIAL TO MIX STRONG WINDS TO THE SURFACE.

AS THESE COLD WINDS POUR OVER LAKE ONTARIO THERE WILL BE AN
INCREASED THREAT FOR LAKE EFFECT SNOW SHOWERS.

*** LAKE EFFECT SYNOPSIS - BUFKIT PROFILES FOR SYR/UCA SHOW FLOW
ALIGNING OVER ONEIDA COUNTY THIS AFTERNOON, AND THEN DRIFTING AS FAR
SOUTH AS NORTHERN ONONDAGA COUNTY OVERNIGHT. LAKE CAPES ARE MODEST
(100 J/KG) AND INVERSION HEIGHTS ARE ON THE LOW SIDE. ON THE PLUS
SIDE, IT APPEARS THE BANDS COULD STAY OVER THE SAME AREAS FOR
SEVERAL HOURS BEFORE SHIFTING POSITION.

CURRENTLY WE ARE RUNNING 2-4 INCH ACCUMULATIONS OVER THESE REGIONS.
DO NOT FEEL CONFIDENT ENOUGH TO ISSUE LES ADVISORY AT THIS POINT DUE
TO LOW INVERSION, MODEST CAPE, AND MOST OF ALL THE VERY STRONG
SHEAR. THE SHEAR COULD ACT TO RIP APART THE LAKE CONVECTION OR AT
LEAST STUNT ITS GROWTH. SO FOR NOW WE WILL DEFER TO THE NEXT SHIFT
TO FURTHER ASSESS LAKE SNOW POTENTIAL.

*** WIND SYNOPSIS - AN UNUSUAL SITUATION IS SETTING ITSELF UP. THE
WX PATTERN WILL REMAIN STATIC FOR NEXT 36 HOURS WITH STRONG GRADIENT
CONTINUING TO EXIST. ALSO COLD ADVECTION FROM THE BL UPWARD WILL
KEEP LAPSE RATES STEEP EVEN DURING THE OVERNIGHT HOURS. ACTUALLY
WINDS INCREASE AT THE TOP OF THE MIXED LAYER TO BETWEEN 55-60 KTS.
THEREFORE WE DO NOT ANTICIPATE THE USUAL NOCTURNAL DRAMATIC WIND
DROP-OFF WITH THIS EVENT. INSTEAD WINDS MAY GUST NEAR ADVISORY
CRITERIA FROM LATE MORNING TODAY THROUGH WEDNESDAY EVENING.

WILL ISSUE WIND ADVISORY THROUGH WEDNESDAY, WITH THE MAIN FOCUS
BEING ON THE LONGEVITY OF THIS EVENT. THE LONGEVITY ALONE MAY CAUSE
THE MOST PROBLEMS ACROSS THE FA. 36 HOURS OF SUSTAINED FORCE IS
BOUND TO WEAKEN SOME TREE ROOT SYSTEMS.

WE ARE RETURNING TO A LATE WINTER TEMP REGIEM FOR NEXT SEVERAL DAYS.
MAX TEMPS ARE ANTICIPATED EARLY THIS MORNING, WITH TEMPS FALLING
DRAMATICALLY LATE IN THE DAY ONCE THE SUN ANGLE LOWERS.  DJP

&&

.AVIATION (14/06Z - 15/06Z)...
-SHRA WILL END BEFORE DAYBREAK...AND CONDS EXPECTED TO IMPROVE TO
VFR BY THAT TIME AS WELL.  WSW WINDS BEGIN TO INCREASE...REACHING
20G30KT BY LATE MORNING...WITH SOME OCCNL HIGHER GUSTS
POSSIBLE....ESPECIALLY AT KSYR...WHERE WIND DIR IS MOST FAVORABLE
FOR STRONG GUSTS.  LOW-MID LVL CAA WILL CONTINUE INTO THE
EVENING...MAINTING MIXED LYR...SO WINDS EXPECTED TO CONTINUE INTO
TONIGHT.  FLOW WILL SHIFT SLIGHTLY N OF W TONIGHT...WITH SOME LK
EFFECT -SHSN POSSIBLE AT KUCA/KSYR TOWARD THE END OF THE TAF
PERIOD.  -CEMPA

&&

.HYDROLOGY...THE HEAVY CONVECTIVE RAINS ON MONDAY DID PRODUCE 1-1.5
RAINFALL IN THE CHENANGO AND OTSELIC RIVER BASINS...AND THESE RIVERS
SHOWED SOME FAST RISES MONDAY EVE...BUT ARE NOW BEGINNING TO SLOW.
BOTH RVRS ARE EXPECTED TO CREST JUST BELOW FLOOD STAGE WITHIN A FEW
HOURS OF SUNRISE.  -CEMPA

&&

.BGM WATCHES/WARNINGS/ADVISORIES...

.NY...FLOOD WATCH...ONEIDA COUNTY...TONIGHT AND TUESDAY.
      WIND ADVISORY...ALL COUNTIES THROUGH WEDNESDAY
.PA...WIND ADVISORY...ALL COUNTIES THROUGH WEDNESDAY
Hazardous weather outlook, Mar 14, 2:45 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 AM EST TUE MAR 14 2006

NYZ009-018-036-037-150745-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-
245 AM EST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TONIGHT

STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH
LATE WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR THE REGION.

LAKE EFFECT SNOW WILL FORM THIS AFTERNOON OVER ONEIDA COUNTY, AND
MOVE INTO NORTHERN ONONDAGA COUNTY OVERNIGHT. NEAR ADVISORY SNOW
AMOUNTS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO FORWARD SIGNIFICANT WIND GUSTS AND
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-
072-150745-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
245 AM EST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH
LATE WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO FORWARD SIGNIFICANT WIND GUSTS AND
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Mar 13, 10:57 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1057 PM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      MCGRAW                  42.59N 76.10W
03/13/2006                   CORTLAND           NY   LAW ENFORCEMENT

            ROAD WASHOUTS ALSO IN HOMER AND CORTLAND

0708 PM     TSTM WND DMG     WEST BURLINGTON         41.77N 76.67W
03/13/2006                   BRADFORD           PA   LAW ENFORCEMENT

            TREES DOWN ALSO IN TOWANDA BOROUGH

&&

TAC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:03 PM ESTFlash Flood WarningBGMCortland3 hr
Mar 13, 7:18 PM ESTFlash Flood WarningBGMChenango3 hr
Mar 14, 2:31 PM ESTLake Effect Snow WarningBGMMadison, Oneida, Onondaga36 hr

Nearby

Wind Advisories in New York, 2006Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.